Title: Mathematical Modeling in Wound Healing, Bone Regeneration and Tissue Engineering
Authors: Geris, Liesbet ×
Gerisch, Alf
Schugart, Richard C #
Issue Date: Dec-2010
Publisher: Brill
Series Title: Acta Biotheoretica vol:58 issue:4 pages:355-367
Abstract: The processes of wound healing and bone regeneration and problems in tissue engineering have been an active area for mathematical modeling in the last decade. Here we review a selection of recent models which aim at deriving strategies for improved healing. In wound healing, the models have particularly focused on the inflammatory response in order to improve the healing of chronic wound. For bone regeneration, the mathematical models have been applied to design optimal and new treatment strategies for normal and specific cases of impaired fracture healing. For the field of tissue engineering, we focus on mathematical models that analyze the interplay between cells and their biochemical cues within the scaffold to ensure optimal nutrient transport and maximal tissue production. Finally, we briefly comment on numerical issues arising from simulations of these mathematical models.
ISSN: 0001-5342
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Biomechanics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science